Idaho, 2014Heavy Snow in Idaho, February 14 to 15, 2014
February 14 to 15, 2014 · NWS PIH · 1 event in 1 county or zone
Nine to 12 inches of snow fell in the central mountains of southeastern Idaho.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Nine to 12 inches of snow fell in the central mountains of southeastern Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 14, 3:38 AM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 14, 3:38 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MST FRI FEB 14 2014
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. CURRENT WATER VAPOR
IMAGERY SHOWS A VERY MOIST ZONAL FLOW STARTING TO MOVE INTO IDAHO.
MODELS CONTINUE TO SHOW A WARM FRONT MOVING THROUGH THE AREA
TODAY. EXPECT SNOW LEVELS TO START OUT AT THE VALLEY FLOORS EARLY
THIS MORNING BEFORE QUICKLY RISING TO 6500 TO 7000 FEET BY THIS
AFTERNOON. LOOK FOR 8 TO 12 INCHES OF SNOW ACROSS THE WESTERN
SLOPES OF THE CENTRAL MOUNTAINS ABOVE 7000 FEET WHERE A WINTER
STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING UNTIL 5 AM
SATURDAY MORNING. EXPECT 6 TO 9 INCHES OF SNOW ABOVE 6500 FEET FOR
THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH
MOUNTAINS FROM 8 AM THIS MORNING UNTIL 5 AM SATURDAY MORNING.
ADDITIONALLY LOOK FOR BLOWING AND DRIFTING SNOW MAINLY OVER
MOUNTAIN PASSES. SATURDAY MODELS CONTINUE TO DEVIATE WITH SNOW
AMOUNTS. THE NAM MODEL SHOWS LESS PRECIPITATION WHERE THE GFS
SHOWS UPSLOPE SNOW OF 2 TO 4 INCHES OVER THE WESTERN SLOPES OF THE
CENTRAL MOUNTAINS AS WELL AS THE EASTERN HIGHLANDS. SNOW LEVELS
WILL RISE TO AROUND 7500 FEET SATURDAY WITH SOUTHERLY FLOW AHEAD
OF THE COLD FRONT WHICH WILL MOVE THROUGH SUNDAY. EXPECT RECORD TO
NEAR RECORD HIGH TEMPERATURES ON SATURDAY. THIS WILL RISE THE
POTENTIAL FOR FLOODING IN LOW LYING AREAS. FROZEN GROUND...VERY
WARM TEMPERATURES AND RAIN FALLING ON SNOW BELOW 7000 FEET WILL
CREATE AREAS OF PONDING OR SHEET FLOODING PARTICULARLY ACROSS THE
EASTERN HIGHLANDS. THUS...A FLOOD WATCH HAS BEEN ISSUED THROUGH
SUNDAY FOR THE EASTERN HIGHLANDS WHICH INCLUDES THE UPPER SNAKE
HIGHLANDS...THE CARIBOU HIGHLANDS AND THE BEAR LAKE REGION.
SUNDAY LOOK FOR DECENT SNOW CHANCES AGAIN ABOVE 7000 TO 7500
AHEAD OF THE COLD FRONT. SNOW LEVELS WILL DROP TO NEAR THE VALLEY
FLOORS LATE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING.
HOWEVER...MOST OF THE PRECIPITATION WILL HAVE ALREADY OCCURRED.
LOOK FOR MODERATE WINDS ON SUNDAY PARTICULARLY IN THE AFTERNOON.
WYATT
.LONG TERM...MONDAY THROUGH FRIDAY. THE GFS MAINTAINS A FAIRLY MOIST
WEST FLOW ACROSS THE REGION MONDAY/TUESDAY AHEAD OF AN ADVANCING PAC
TROUGH WHICH WILL MAKE LANDFALL TUESDAY AFTERNOON WHILE THE
ASSOCIATED COLD FRONT AND ATTENDING PRECIPITATION SWEEP ACROSS SE
IDAHO TUESDAY NIGHT. A SECONDARY PAC TROUGH FOLLOWS WEDNESDAY
NIGHT/THURSDAY AS A COLD UPPER TROUGH SETTLES OVER THE REGION FOR
FRIDAY. HUSTON
&&
.AVIATION...A BROAD UPPER TROUGH WAS TAKING SHAPE ACROSS THE GULF OF
ALASKA/NE PACIFIC EARLY THIS MORNING WITH A VERY MOIST PAC FLOW
OVERSPREADING THE NW STATES. MODELS CONTINUE WITH THE IDEA OF
SHOWING A VERY MOIST WARM FRONTAL PATTERN ADVANCING ACROSS SW IDAHO
INTO KBYI/KSUN AROUND 15Z/8AM AND KPIH/KIDA AROUND 18Z/11AM. THE NAM
WAS SHOWING A DEEP LAYER OF COMPLETELY SATURATED CONDITIONS WHICH
WOULD LIKELY RESULT IN IFR/LIFR CIGS...WHEREAS THE GFS AND MOS
GUIDANCE APPEARED TO FAVOR MVFR/IFR CONDITIONS AT KBYI/KPIH/KIDA IN
RAIN (RAIN/SNOW AT KIDA). KSUN WILL LIKELY FALL BELOW AIRFIELD
MINIMUMS SOMETIME BETWEEN 15-18Z THIS MORNING IN SNOW WITH IMPROVING
CONDITIONS PERHAPS AS EARLY AS 03-06Z THIS EVENING AS THE WARM
FRONTAL PATTERN WEAKENS/DISSIPATES. HUSTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY AFTERNOON IDZ019-023>025.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 5 AM MST
SATURDAY ABOVE 6500 FEET FOR THE IDZ019-023-025.
WINTER STORM WARNING FROM 8 AM THIS MORNING TO 5 AM MST SATURDAY
ABOVE 7000 FEET FOR THE IDZ018-031.
&&
Hazardous weather outlook, Feb 14, 5:29 AM MST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
529 AM MST FRI FEB 14 2014
IDZ018-019-023-025-031-151230-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
529 AM MST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
LOOK FOR 8 TO 12 INCHES OF SNOW ABOVE 7000 FEET FOR THE WESTERN
SLOPES OF THE CENTRAL MOUNTAINS WHERE A WINTER STORM WARNING IS
IN EFFECT. LOOK FOR 6 TO 9 INCHES OF SNOW ABOVE 6500 FEET ACROSS
THE EASTERN HIGHLANDS WHERE A WINTER WEATHER ADVISORY IS IN
EFFECT. ADDITIONALLY LOOK FOR BLOWING AND DRIFTING SNOW
PARTICULARLY ACROSS MOUNTAIN PASSES. FURTHERMORE...LOOK FOR AREAS
OF FLOODING ACROSS THE EASTERN HIGHLANDS WHERE A FLOOD WATCH IS IN
EFFECT. RAIN ON SNOW BELOW 7000 FEET COULD CREATE FLOODING
PROBLEMS IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOOK FOR AN ADDITIONAL 2 TO 4 INCHES OF SNOW SATURDAY PARTICULARLY
FOR THE WESTERN SLOPES OF THE CENTRAL MOUNTAINS AND THE EASTERN
HIGHLANDS. SOUTHERLY WINDS WILL BRING NEAR RECORD TEMPERATURES ON
SATURDAY. A FLOOD WATCH IS IN EFFECT SATURDAY AND SUNDAY ACROSS
THE EASTERN HIGHLANDS PARTICULARLY BELOW 7000 FEET WHERE RAIN WILL
FALL ON SNOW PACK. ADDITIONAL SNOW IS POSSIBLE ON SUNDAY AHEAD OF
A COLD FRONT.
ANOTHER SYSTEM WILL MOVE THROUGH THE AREA LATE TUESDAY INTO
WEDNESDAY BRINGING GOOD PRECIPITATION CHANCES.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ017-020>022-024-032-151230-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
529 AM MST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOOK FOR
WIDESPREAD RAIN SHOWERS TODAY AS WELL AS BREEZY TO MODERATE WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOOK FOR
NEAR RECORD HIGH TEMPERATURES ON SUNDAY. EXPECT RAIN SHOWERS TO
RETURN ON SUNDAY. LOOK FOR MODERATE TO HIGH WINDS ON SUNDAY.
ANOTHER SYSTEM WILL MOVE THROUGH THE AREA LATE TUESDAY INTO
WEDNESDAY BRINGING GOOD PRECIPITATION CHANCES.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heavy Snow, Big and Little Wood River Region
- When
- February 14, 8:00 AM MST to February 15, 2:00 PM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- SNOTEL
Area SNOTEL snowfall amounts were: 10 inches at Vienna Mine, 11 inches at Lost Wood Divide, 9 inches at Galena Summit, and 11 inches at Galena.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 14, 20141 death · 1 event
- Winter Storm and Winter Weather in Ohio, February 14 to 15, 201423 events
- Wildfire in Arkansas, February 14, 2014$25,000 · 1 event
- Heavy Snow and High Wind in Montana, February 14 to 17, 201463 kt wind · 20 events
- High Surf in Hawaii, February 14, 201412 events
- Winter Storm in Kentucky, February 14 to 15, 201412 events
- Winter Storm and Winter Weather in Indiana, February 14 to 15, 20148 events
- Heavy Snow and Winter Weather in West Virginia, February 14 to 15, 20148 events
- Heavy Snow in Indiana, February 14, 20146 events
- Winter Weather in Idaho, February 14 to 15, 20144 events
- Winter Storm and High Wind in Wyoming, February 14 to 15, 201470 kt wind · 4 events
- Winter Weather in Montana, February 14 to 15, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503022.